# SDR 2016FA0000341

- Difficulty date: July 27, 2016
- Submitted: July 27, 2016
- Operation: General aviation
- Aircraft: N7950P
- Make and model: Piper PA-24-250
- Aircraft serial: 243187
- Aircraft time: 6,350 hours
- Engine: Lyc O540A1A5
- Engine time: 2,710 hours
- Propeller: Mcauly B3D36C432
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fitting
- Part number: AN9142D
- Condition: Cracked
- Location: Zone 400
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

NOTICED SLIGHT FLUCTUATING FUEL FLOW FROM FLIGHT.  LANDED NORMALLY AND TAXI INTO TIE DOWN AREA.  SHUTDOWN ENGINE AND EXITED THE ACFT AND REMOVED BAGGAGE.  THE OTHER PILOT WITH ME WAS GOING TO TAKE AIRCRAFT BACK TO BASE.  HE STARTED THE ENGINE AND I NOTICED FUEL DRIPPING OUT OF BOTTOM OF COWLING. HE SHUTDOWN THE ENGINE AND I INVESTIGATED CAUSE. FOUND .2500" PIPE ELBOW FROM INLET TO FUEL PUMP WAS CRACKED HALFWAY THROUGH.  THIS PART IS ITEM NUMBER 68 ON PAGE 2H11 IN THE MFG PA24 PARTS MANUAL, PN 752-464.  THIS FITTING IS MADE OUT OF ALUMINUM AND I FEEL CANNOT SUPPORT THE STRESSES OF THE FUEL LINES HANGING FROM IT.  THIS INCIDENT COULD HAVE RESULTED IN A INFLIGHT ENGINE FAILURE AND SUBSEQUENT FIRE.  I BELIEVE AN AD SHOULD BE ISSUED TO REPLACE THE ALUMINUM FITTING WITH BRASS OR STEEL.
